Aa
Aa
A
A
A
Close
Avatar universal

sudden stop of lyrica

Lost new bottle  of lyrica 75mg. Do not know whatto do. Afraid  Dr. Will think I abused or sold. I can not fill it for 30 days.  Have ins.,but they will not repay. It cost over $220 .  Have only been taking since Dec. 2013. So afraid of side effects. Is there any things i can do to help get thru?
6 Responses
Sort by: Helpful Oldest Newest
5347058 tn?1381188426
Hi there. I don't have any personal experience with Lyrica, but I know it's not good to suddenly stop it. Was your script stolen? Or did you lose it somehow? If it was stolen I would file a police report just so it's documented. Be honest with your doctor. You might just be surprised by how they react. It's kind of slow around here this time of night, but hopefully someone with more experience with the symptoms of Lyrica withdrawal and tips on managing it will be along soon. Good luck to you and take care!
Helpful - 0
Avatar universal
Without sounding like a broken record here's another thread on the topic.
http://www.medhelp.org/posts/Addiction-Substance-Abuse/Concerned-for-my-health-need-advice-/show/2075101#post_9829663

lyrica or or gabapentin is a strange drug and is becoming more and more common as well as more and more people are starting to go through the hell of withdrawals unknowingly. Because it's not classified as an opiate people think it's not addictive and will not undergo any withdrawals like opiates do but they are often sadly mistaken, even if tapered and many people out there are learning the hard way. I think it should be banned from existence if you ask me after the hell I went through. Never again. Nobody really knows exactly what it does to your brain and nerves in the long run. There's a history to gabapentin's patent expiring therefore leading to the new formula (lyrica). It's all big pharmaceutical business. Lyrica can block the formation of nerve synapses leading to a decline in brain plasticity. That could be a reason why it's withdrawal is totally different from opiate withdrawal and I've been through numerous heavy oxy withdrawal and I'll take the wd from oxy any day over the lyrica wd. They say the good feeling or 'magic' you get in the beginning is actually a side effect and is never regained again no matter how long you abstain. Now I know most people don't take it recreationaly but either way its still addictive. This site inparticular, for some reason doesn't have to many posters posting about lyrica or gabapentin withdrawal because it's mainly opiate addiction in here but google 'lyrica withdrawal' and you'll find way more information about it. Good luck.
Helpful - 0
Avatar universal
also do a search for the following article... Neurontin and Lyrica are a Death Sentence for New Brain Synapses
Helpful - 0
Avatar universal
I was addicted to gabapentin and lyrica for nearly 8 years. It all started as my doctors recommendation as a safe alternative to opiates. I once admitted myself into in-patient rhea where they had No Idea what to do with me, so they grouped me with the opiate addicts and I left there with a script for suboxone! I would suspect (but I don't know) that since you have only taken this stuff for a month, withdrawals would not be so bad but I am no doctor. If you do get back on it, Please do lots of research and know that without a doubt, long term use will lead to dependence and you will require a slow taper to get off this stuff - even then though I don't think anybody knows the long term effects this has on gaba production and processing in the brain. Personally, I think that the way this suff is marketed and prescribed is criminal.  I hope serious justice eventually comes to those responsible.
Helpful - 0
Avatar universal
I took the Lyrica for a month started the second month and the side effects kicked in. I quite CT and didn't notice any WD's. Did the same thing with Gabapentin. I takes about a month for the side effects of the drug to start showing. I didn't know I wasn't to quit CT. I lucked out I guess.  I wouldn't start taking it unless it was the last resort. I know a lot of people on it and it doesn't bother them.
Helpful - 0
1718855 tn?1401756839
My daughter was given Lyrica for a nerve issue, and was on the same dosage as you…we had her on it for a couple of months and it didn't seem to be working, so we took her off of it (with dr.'s knowledge)…he had her go off of it cold turkey, so to speak, no taper.  It was NOT a problem at all, no withdrawal symptoms or anything…so I wouldn't worry if i were you…

On the other hand, I don't know why you take it…but would really consider not going back on it…everything i read about that drug is bad bad bad…from it's side effects while on it to the the withdrawal once dependent on it…just my thoughts though
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.